Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 2, NWS Huntsville, AL

February 3, 200911 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Feb 3, 2009, 11:14 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 11:14 AM CST (17:14 UTC)
Expired
Feb 3, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 031714
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 AM CST TUE FEB 3 2009

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

ALZ001>010-016-TNZ076-096-097-040000-
/O.NEW.KHUN.WI.Y.0002.090203T1714Z-090204T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1114 AM CST TUE FEB 3 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTHEASTWARD THROUGH THE
CENTRAL TENNESSEE VALLEY DURING THE EARLY AFTERNOON HOURS. SURFACE
WINDS ALONG AND BEHIND THE FRONT ARE EXPECTED TO TURN TOWARD THE
NORTHWEST AND INCREASE TO 25 MPH WITH GUSTS TO 35 MPH. THE WINDS
ARE EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING HOURS AS A
STRONG RIDGE OF HIGH PRESSURE BEGINS TO BUILD SOUTHWARD ACROSS THE
PLAINS STATES AND TOWARD THE SOUTHEAST REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING THIS AFTERNOON.


$$
1 follow-up statement
000 
WWUS74 KHUN 040000
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
559 PM CST TUE FEB 3 2009

ALZ001>010-016-TNZ076-096-097-040100-
/O.EXP.KHUN.WI.Y.0002.000000T0000Z-090204T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
559 PM CST TUE FEB 3 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

GUSTY WINDS WILL CONTINUE TO DIMINISH BELOW WARNING CRITERIA FOR 
THE REMAINDER OF THE EVENING...THEREFORE THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

RSB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 10:25 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 3, 10:25 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 AM CST TUE FEB 3 2009

.UPDATE...RAISED AFTERNOON HIGH TEMPS A FEW DEGREES. FORECAST
PACKAGE OTHERWISE LOOKS TO BE IN GOOD SHAPE.
&&

.DISCUSSION...ARCTIC FRONT CONTINUES TO SURGE TOWARD THE SE THIS
MORNING WITH THE BOUNDARY NOW MOVING CLOSER TO THE LOWER MS AREA.
STILL...TEMPS ACROSS THE AREA HAVE MANAGED TO INCREASE INTO PREDOM
THE MID TO UPPER 30S RANGE THIS MORNING AND SEE LITTLE REASON WHY
TEMPS MAY NOT MOVE ANOTHER 10 DEGREES OR SO HIGHER LATER TODAY
BEFORE THE COLD FRONT MOVES THROUGH THE CENTRAL TN VALLEY FROM THE W
THIS AFTERNOON. CLOUD COVER NEVERTHELESS WILL BE ON THE INCREASE AS
THE FRONT APPROACHES WITH SFC WINDS INCREASING IN SPEED AS THEY TURN
TOWARD THE WNW. CAN NOT RULE OUT SOME QUICK CONVECTIVE BURSTS OF
FLURRIES AS WELL WITH MID/UPPER LEVEL FORCING INCREASING ALONG THE
ADVANCING BOUNDARY. ANY ACCUM THOUGH WILL LIKELY BE CONFINED TO THE
HIGHER ELEVATIONS WITH PERHAPS A DUSTING TO A 1/2 INCH POSSIBLE.
RAISED AFTERNOON TEMPS A DEGREE OR TWO TO ACCOUNT FOR THE QUICK RISE
IN TEMPS THUS FAR. OTHERWISE...FORECAST LOOKS REASONABLE FOR NOW.
&&

.AVIATION...
ARCTIC COLD FRONT RAPIDLY MOVING SOUTH ACROSS SRN MO/IL/IN WITH A
SCT-BKN VFR DECK ALONG AND AHEAD OF THIS FEATURE. STRONG WINDS WILL
BE THE MAIN STORY TODAY. EXPECT W/NW WINDS TO INCREASE QUICKLY ALONG
AND JUST BEHIND THE FRONT BTWN 16-18Z. SUSTAINED WINDS 15-20KTS WITH
OCNL GUSTS 25-30KTS CAN BE EXPECTED THROUGH AT LEAST 00Z/WED.
SCT-BKN VFR CIGS WILL ACCOMPANY THE FRONTAL PASSAGE WITH AN ISOLD
SNOW FLURRY POSSIBLE. CIGS/VSBY SHOULD REMAIN VFR THROUGH TONIGHT.
DJN.83
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE...09
AVIATION...DJN.83
Hazardous weather outlook, Feb 3, 4:55 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 AM CST TUE FEB 3 2009

ALZ001>010-016-TNZ076-096-097-031915-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
455 AM CST TUE FEB 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

BREEZY TO LOCALLY WINDY CONDITIONS WILL DEVELOP AHEAD OF AN
ARCTIC COLD FRONT THAT WILL CROSS THE AREA LATE THIS AFTERNOON.
SUSTAINED WEST TO NORTHWEST WINDS 15 TO 25 MPH WILL OCCUR WITH
OCCASIONAL GUSTS TO 30 MPH. STRONGER GUSTS ARE POSSIBLE IN THE
HIGHER ELEVATIONS THIS AFTERNOON INTO THIS EVENING.

A FEW FLURRIES OR SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON AS
THE FRONT INTERACTS WITH A RELATIVELY UNSTABLE AIRMASS. THE HIGHER
ELEVATIONS OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA COULD
SEE SPOTTY MINOR ACCUMULATIONS OF A DUSTING UP TO 1/2 INCH.

VERY COLD TEMPERATURES WILL FILTER ACROSS THE CENTRAL TENNESSEE
VALLEY TONIGHT. COUPLED WITH GUSTY NORTHWEST WINDS...WIND CHILL
VALUES WILL FALL TO THE ZERO TO 10 ABOVE ZERO RANGE OVERNIGHT.
READINGS COULD BE EVEN COLDER IN THE HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

WIDESPREAD WIND CHILL VALUES BETWEEN ZERO AND 10 ABOVE ZERO CAN BE
EXPECTED THROUGH MID MORNING WEDNESDAY. VERY COLD TEMPERATURES WILL
AGAIN EXIST WEDNESDAY NIGHT. GENERAL LOW TEMPERATURES WILL BE IN THE
LOWER TO MID TEENS...BUT ISOLATED LOCATIONS ACROSS SOUTHERN MIDDLE
TENNESSEE AND NORTHEAST ALABAMA COULD SEE SINGLE DIGIT TEMPERATURES
EARLY THURSDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

DJN

Nearby

Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.